MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2.5-4-3D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that axium coil was found prematurely detached.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the internal carotid artery c6 segment with a max diameter of 4 mm x 7 mm and a 3.3 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.It was reported that during the pushing process of the axium coil, the coil was disconnected outside the aneurysm.It was reported s eparation/break/premature detachment occurred.The implant coil was removed from the patient by hooking it out with a stent.There was no surgical or medicinal intervention required.The pushwire was bent or broken.This was not done on purpose.There was friction or difficulty during delivery.The physician did reposition the coil one time.The physician did not attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure.The continuous flush was administered during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a 7f cook sheath, navien 5 f guide catheter, echelon microcatheter, and ruikangtong band guidewire.
 
Additional Manufacturer Narrative
B5.Update with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported there had been no detachment attempts prior to the coil premature detachment.There was no kink/damage observed to the pushwire.One coil had been implanted prior to the complaint coil.The cause of the premature detachment was unknown but it was thought there was possibly a problem with the tip.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5) as found condition: the axium prime pusher was returned for analysis within a shipping box; within an unsealed plastic biohazard pouch; within an opened axium inner pouch; within a dispenser coil and within an introducer sheath.The echelon-10 micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The break indicator was found still intact.There were no evidence of detachment attempts at these locations.The distal ~14.0cm of the axium pusher was found bent/kinked.The coin was found partially retracted out of the lumen stop.The shield coil was found slightly stretched.The implant coil was already detached and not returned for analysis.The retainer ring was found damaged (ovalized).The introducer sheath was found damaged at ~2.3cm from the distal end.Testing/analysis: the release wire was no longer extending out the retainer ring and therefore the distance could not be measured.The inner diameter of the retainer ring inner diameter could not be measured due to the damaged condition.Conclusion: based on the analysis performed, the customer report of ¿premature detachment" was confirmed.It is possible the severe distal pusher kinking caused the release wire/coin to retract out of the lumen stop and retainer ring, detaching the implant.The retainer ring was also found damaged, potentially causing the detach element ball to slip out, detaching the implant.In addition, the shield coil was found stretched and the pusher was found kinked/bent, likely due to advancing against the reported resistance.Other possible causes of the damages found are patient vessel tortuosity, coil not retracted in a one-to-one motion with the implant pusher during repositioning, or pushwire rotation.Customer reported repositioning was performed once, no rotation of the pusher during procedure, no kinks were found with the pusher, continuous flush was used, and patient vessel tortuosity as minimal.The introducer sheath was found damaged near the distal end.It is likely the rhv was overtightened, causing damage to the sheath, and potentially contributing towards resistance.As the implant coil was not returned for analysis, any contribution of the implant coil towards the premature detachment could not be assessed.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19369819
Report Number9612164-2024-02458
Device Sequence Number20759097
Product Code KRD
UDI-Device Identifier00847536037656
UDI-Public00847536037656
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2026
Device Model NumberQC-2.5-4-3D
Device Catalogue NumberQC-2.5-4-3D
Device Lot Number226101528
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer05/24/2024
06/29/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date06/17/2024
07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexMale